Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 26, 2015, 7:43 AM CDT for Bourbon County, Kansas; Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 7:43 AM CDT (12:43 UTC)
- Expired
- Jun 26, 2015, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:30 AM CDT | FLASH FLOOD | 3 Wnw Fort Scott, KS | WATER FLOWING OVER HIGHWAY 7 ONE QUARTER OF A MILE NORTH OF HIGHWAY 54. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
032
WGUS53 KSGF 261243
FFWSGF
KSC011-MOC039-185-217-261700-
/O.NEW.KSGF.FF.W.0031.150626T1243Z-150626T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 AM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
WESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL NOON CDT.
* AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE REPEATEDLY DEVELOPING
ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES INDICATE THAT TWO
TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS MUCH OF THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...APPLETON CITY...
BRONSON...EL DORADO SPRINGS...FORT SCOTT...FULTON...NEVADA...
REDFIELD...SCHELL CITY...UNIONTOWN AND WALKER. CREEKS...STREAMS AND
LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS
OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON...
HIGHWAY 54 3 MILES EAST OF DEERFIELD...
ROUTE KK AT DRY WOOD CREEK 5 MILES NORTHWEST OF MOUNDVILLE...
ROUTE V AT THE OSAGE RIVER JUST NORTH OF STOTESBURY...
ROUTE BB...9 MILES EAST OF SCHELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3799 9509 3805 9480 3804 9463 3806 9462
3806 9427 3804 9423 3806 9421 3805 9419
3806 9413 3804 9407 3821 9406 3822 9400
3819 9375 3770 9381 3778 9455 3770 9509
$$
TERRY1 follow-up statement
713
WGUS73 KSGF 261652
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 AM CDT FRI JUN 26 2015
KSC011-MOC039-185-217-261702-
/O.EXP.KSGF.FF.W.0031.000000T0000Z-150626T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CEDAR MO-ST. CLAIR MO-VERNON MO-
1152 AM CDT FRI JUN 26 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON CDT FOR BOURBON...
NORTHWESTERN CEDAR...VERNON AND WESTERN ST. CLAIR COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3799 9509 3805 9480 3804 9463 3806 9462
3806 9427 3804 9423 3806 9421 3805 9419
3806 9413 3804 9407 3821 9406 3822 9400
3819 9375 3770 9381 3778 9455 3770 9509
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:30 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 26, 6:30 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 AM CDT Fri Jun 26 2015 .SHORT TERM...(Today and Tonight) Issued at 303 AM CDT FRI JUN 26 2015 A stationary front remains draped near the I-70 corridor early this morning and continues to provide a focus storm development as a shortwave trough moves across eastern Kansas. Further to the west...another storm complex has developed over western Kansas ahead of another shortwave trough. These disturbances will help nudge the I-70 front south across the forecast area through the day. Will keep higher end precipitation chances going through the day. Temperatures may get a little warmer than previously expected along the AR/southeast KS borders. Otherwise will keep the lower to mid 80s going for max temperatures. Precipitation chances will decrease from northwest to southeast through the evening as the front and upper level disturbances shift southeast of the region. .LONG TERM...(Saturday through Thursday) Issued at 303 AM CDT FRI JUN 26 2015 Much drier conditions are expected for Saturday as high pressure spreads southward from the upper Midwest. Temperatures and dewpoint temps should average around 10 degrees lower than todays values. From Sunday through the middle of the workweek...upper level northwest flow becomes well established...bringing continued cooler conditions. The latest models show a clipper system moving across the area on Sunday night and Monday. This will bring us a fairly quick shot of storms with the highest chances mainly northeast of Springfield. Another clipper system may impact the area around Wednesday/Thursday. Exact timing this far out on these type of systems is pretty tricky, so went with mainly slight chance to chance pops through midweek. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 630 AM CDT FRI JUN 26 2015 For the KSGF/KJLN/KBBG TAFS: Surface frontal boundary will continue to shift southward across the taf sites today. Convective complex will accompany the front through the morning hours, with perhaps some strengthening this afternoon in areas south of interstate 44. KJLN and KSGF will be affected through the morning hours, while KBBG will likely see convection from late morning through the afternoon. Timing all hinged on the movement and position of the front. Expect mainly VFR to MVFR ceilings this morning, with IFR conditions possible in any of the convective elements. For tonight, latest guidance hinting at the possibility of post frontal status developing as column cools. Did go ahead and mention some MVFR ceilings at both KSGF and KBBG after 06Z. Otherwise, convection looks to be south KBBG by early evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH until Noon CDT today FOR MOZ055>058. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Raberding
Hazardous weather outlook, Jun 26, 4:45 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 AM CDT FRI JUN 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 445 AM CDT FRI JUN 26 2015 ...STRONG TO SEVERE STORMS POSSIBLE THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST-SOUTHEAST ACROSS CENTRAL MISSOURI AND SOUTHEAST KANSAS THIS MORNING. THE STRONGEST STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WIND GUSTS UP TO 60 MPH ALONG WITH HAIL UP TO THE SIZE OF NICKELS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. THERE WILL BE A LIMITED RISK FOR FLASH FLOODING ACROSS CENTRAL MISSOURI. STORM REDEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING ALONG A SOUTHWARD MOVING COLD FRONT. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR AREAS ALONG A LINE FROM LAKE OF THE OZARKS TO LEBANON TO SPRINGFIELD. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND THIS AFTERNOON FOR THE REST OF THE AREA. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jun 26, 3:39 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM TSTM WND GST OSCEOLA 38.05N 93.70W
06/26/2015 E70 MPH ST. CLAIR MO TRAINED SPOTTER
&&
MTERRYSpecial weather statement, Jun 26, 4:36 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 AM CDT FRI JUN 26 2015
MOZ090>092-094-095-102-103-261015-
CHRISTIAN MO-GREENE MO-BARRY MO-STONE MO-WEBSTER MO-WRIGHT MO-
LAWRENCE MO-
436 AM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR GREENE...LAWRENCE...NORTHEASTERN
BARRY...NORTHERN STONE...NORTHWESTERN CHRISTIAN...NORTHWESTERN WRIGHT
AND SOUTHERN WEBSTER COUNTIES UNTIL 515 AM CDT...
AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
GUSTY WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS. THE LEADING
EDGE OF THESE WINDS EXTENDED ALONG A LINE FROM LEBANON TO PLEASANT
HOPE TO 6 MILES NORTHWEST OF BOIS D'ARC TO 11 MILES NORTHWEST OF RED
OAK...MOVING SOUTH AT 30 MPH. WINDS OF 30 TO 40 MPH WITH GUSTS
AROUND 50 MPH ARE EXPECTED.
LOCATIONS IMPACTED INCLUDE AURORA...BATTLEFIELD...BILLINGS...
CLEVER...CRANE...DIGGINS...FORDLAND...HIGHLANDVILLE...MARIONVILLE...
MILLER...MONETT...MOUNT VERNON...NIXA...OZARK...PIERCE CITY...
REPUBLIC...ROGERSVILLE...SPARTA...SPRINGFIELD...STRAFFORD...VERONA
AND WILLARD.
INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 96 WILL ALSO BE IMPACTED BY
THESE STORMS.
PEOPLE IN GREENE...LAWRENCE...NORTHEASTERN BARRY...NORTHERN STONE...
NORTHWESTERN CHRISTIAN...NORTHWESTERN WRIGHT AND SOUTHERN WEBSTER
COUNTIES...INCLUDING WILLARD...MILLER...REPUBLIC...SPRINGFIELD...
STRAFFORD...BATTLEFIELD...MOUNT VERNON...BILLINGS...CLEVER...NIXA...
MARIONVILLE...ROGERSVILLE AND FORDLAND...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3693 9406 3729 9405 3728 9363 3733 9355
3733 9271 3748 9270 3748 9238 3737 9237
3686 9333
TIME...MOT...LOC 0934Z 338DEG 26KT 3773 9266 3746 9318
3728 9359 3735 9410
SCHAUMANNLocal storm report, Jun 26, 4:45 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM TSTM WND DMG 3 S HERMITAGE 37.90N 93.32W
06/26/2015 HICKORY MO 911 CALL CENTER
2 TREES OVER HIGHWAY 254. ROAD CLOSED.
&&
RABERDINGLocal storm report, Jun 26, 5:17 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM TSTM WND DMG CAPLINGER MILLS 37.79N 93.80W
06/26/2015 CEDAR MO LAW ENFORCEMENT
LARGE TREES DOWN NEAR NORTH STREET AND N SPUR.
&&
RABERDINGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jun 26, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair, Vernon | 62 min |
| Jun 26, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more | 64 min |
| Jun 26, 4:10 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dade, Dallas, Greene, Laclede, Miller and 2 more | 65 min |
| Jun 26, 4:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 4 hr |
| Jun 26, 4:36 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence, Webster | 39 min |
| Jun 26, 6:50 AM CDT | Areal Flood Advisory | SGF | Benton, Miller, Morgan | 6 hr |
| Jun 26, 10:08 AM CDT | River Flood Warning | SGF | Cedar | 32 hr |
| Jun 26, 10:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 59 min |
| Jun 26, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 47 min |
| Jun 26, 11:51 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Jun 26, 2:04 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
| Jun 26, 2:10 PM CDT | River Flood Warning | SGF | Bates, Vernon | 70 hr |
| Jun 26, 4:38 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
Flash Flood Warnings in Missouri, 2015Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.